MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH UROSKOP OMNIA MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH UROSKOP OMNIA MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10762473
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: the report facility contact name was provided in japanese characters and was not translated to english.The reporting facility phone number is (b)(6).H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: no general problem has been detected for the installed base which requires an immediate action.Manufacturers preliminary analysis: the cause for the cover to fall off has not been determined yet.The investigation is on-going.A supplemental report will be submitted if additional information is received upon completion of the investigation.
 
Event or Problem Description
The plastic cover on the joint of the monitor support arm fell off during an examination and hit a patient in the face.No injury occurred.It was communicated that the cover(s) could be clipped back on.The covers consist of two half-shells.It is currently unclear whether one or both half-shells/covers fell off and how the cover(s) could detach from the monitor support arm.Further information was requested for investigation.Each half-shell weighs only about 100g, but, since in this case the patient¿s face was hit, it is assumed that in worst case scenario a serious injury might occur if a cover would hit a person¿s eye with a sharp corner.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.It was stated that a monitor support arm cover had fallen off at the uroskop omnia max.The investigation of the provided pictures did not indicate any damage to the affected covers.All snapping latches appeared undamaged.A deeper analysis showed that the attachment via the four snapping latches and the additional central snap lock on each side is very strong and the cover cannot snap off under normal conditions.Even with one damaged central locking point the other snap locks are very strong and hold the covers tight.Attemps were made to recontruct this issue with collision tests on a test system.There was only one constellation found that led to a snap off of the cover when both arms of the monitor boom had to be crashed together with very high force.However, in this case the position of the affected part is not near the patient table.During the tests it was discovered that for the reattachment of the cover it must be carefully checked if it is snapped in correctly.The design of the snap lock of this cover was evaluated as sufficient.In the course of previous maintenance for the monitor support arm, it was required to remove and reattach the cover.A singular workmanship error during that maintenance might be possible.The maintenance for the monitor support arm was performed in november 2020 on this system.Otherwise, this part stayed attached for about three years.It cannot be excluded that during this time span the handling of the monitor boom might have contributed to the part falling off.In the operator manual from the supplier (b)(4) it is described that damage to property is possible if the suspension system is not moved carefully.According to post market surveillance there is no indication for a general problem in the field.Since the covers were found still completely intact at the customer site, they were reattached properly and the issue has been resolved.The complaint is closed without further measures.

Brand Name
UROSKOP OMNIA MAX
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key17743538
Report Number3004977335-2023-00115
Device Sequence Number5282039
Product Code OWB
UDI-Device Identifier04056869008981
UDI-Public04056869008981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10762473
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown